Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 30, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 23, 2008, 3:47 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Dec 23, 2008, 4:00 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 3:47 AM HST (13:47 UTC)
- In effect from
- Dec 23, 2008, 4:00 AM HST
- Expired
- Dec 26, 2008, 12:00 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 231347 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 AM HST TUE DEC 23 2008 ...INCREASING WINDS OVER HALEAKALA AND BIG ISLAND SUMMITS... .AN UPPER LEVEL LOW APPROACHING FROM THE EAST WILL CAUSE WINDS TO INCREASE AT THE SUMMITS OF HALEAKALA...MAUNA LOA...AND MAUNA KEA STARTING TODAY. THESE STRONG WINDS WILL LAST THROUGH CHRISTMAS DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION IF TRAVELING TO THE SUMMIT AREAS. HIZ022-240215- /O.NEW.PHFO.WI.Y.0030.081223T1400Z-081226T0200Z/ HALEAKALA SUMMIT- 347 AM HST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THURSDAY FOR HALEAKALA SUMMIT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THURSDAY. EAST WINDS WILL INCREASE TO 30 TO 40 MPH... WITH GUSTS TO 50 MPH... BY TONIGHT. THESE WINDS WILL PERSIST THROUGH THURSDAY. $$ HIZ028-240215- /O.NEW.PHFO.WI.Y.0030.081223T1400Z-081226T0200Z/ BIG ISLAND SUMMITS- 347 AM HST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THURSDAY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THURSDAY. EAST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH...BY TONIGHT. THESE WINDS WILL PERSIST THROUGH THURSDAY. $$ R BALLARD
7 follow-up statements
000 WWHW70 PHFO 240144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST TUE DEC 23 2008 ...STRONG WINDS OVER HALEAKALA AND BIG ISLAND SUMMITS... .AN UPPER LEVEL LOW APPROACHING FROM THE EAST WILL BRING STRONG WINDS AT THE SUMMITS OF HALEAKALA...MAUNA LOA...AND MAUNA KEA. THESE STRONG WINDS WILL LAST THROUGH CHRISTMAS DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION IF TRAVELING TO THE SUMMIT AREAS. HIZ022-241445- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ HALEAKALA SUMMIT- 344 PM HST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY. EAST WINDS WILL INCREASE TO 30 TO 40 MPH... WITH GUSTS TO 50 MPH... BY TONIGHT. THESE WINDS WILL PERSIST THROUGH THURSDAY. $$ HIZ028-241445- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ BIG ISLAND SUMMITS- 344 PM HST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY. EAST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH... BY TONIGHT. THESE WINDS WILL PERSIST THROUGH THURSDAY. $$ MORRISON
000 WWHW70 PHFO 241348 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 AM HST WED DEC 24 2008 ...STRONG WINDS OVER HALEAKALA AND BIG ISLAND SUMMITS... .A MID-LEVEL LOW APPROACHING FROM THE EAST WILL BRING STRONG WINDS TO THE SUMMITS OF HALEAKALA...MAUNA LOA...AND MAUNA KEA. THESE STRONG WINDS WILL LAST THROUGH THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION IF TRAVELING TO THE SUMMIT AREAS. HIZ022-250300- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ HALEAKALA SUMMIT- 348 AM HST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY. EXPECT EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. $$ HIZ028-250300- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ BIG ISLAND SUMMITS- 348 AM HST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY. EXPECT EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. $$
000 WWHW70 PHFO 250150 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 PM HST WED DEC 24 2008 ...STRONG WINDS OVER HALEAKALA AND BIG ISLAND SUMMITS... .A MID LEVEL LOW APPROACHING FROM THE EAST HAS BROUGHT STRONG WINDS TO THE SUMMITS OF HALEAKALA...MAUNA LOA...AND MAUNA KEA. THESE STRONG WINDS WILL LAST THROUGH THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION IF TRAVELING TO THE SUMMIT AREAS. HIZ022-251500- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ HALEAKALA SUMMIT- 350 PM HST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY. EXPECT EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. $$ HIZ028-251500- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ BIG ISLAND SUMMITS- 350 PM HST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY. EXPECT EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. $$ BURKE
000 WWHW70 PHFO 251345 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 AM HST THU DEC 25 2008 ...STRONG WINDS OVER HALEAKALA AND BIG ISLAND SUMMITS... .A MID-LEVEL LOW APPROACHING FROM THE EAST HAS BROUGHT STRONG WINDS TO THE SUMMITS OF HALEAKALA...MAUNA LOA...AND MAUNA KEA. THESE WINDS WILL LAST THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION IF TRAVELING TO THE SUMMIT AREAS. HIZ022-260200- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ HALEAKALA SUMMIT- 345 AM HST THU DEC 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. EXPECT EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH DIMINISHING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY NOON. $$ HIZ028-260200- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ BIG ISLAND SUMMITS- 345 AM HST THU DEC 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. EXPECT EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. $$
000 WWHW70 PHFO 260143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST THU DEC 25 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT... HIZ028-260245- /O.EXP.PHFO.WI.Y.0030.000000T0000Z-081226T0200Z/ BIG ISLAND SUMMITS- 343 PM HST THU DEC 25 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM HST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM HST THIS AFTERNOON. WINDS ATOP MAUNA KEA AND MAUNA LOA HAVE DECLINED BELOW ADVISORY LEVEL. EXPECT WINDS TO REMAIN BETWEEN 20 AND 30 MPH OVERNIGHT WITH HIGHER GUSTS. $$ HIZ022-261445- /O.EXT.PHFO.WI.Y.0030.000000T0000Z-081226T2200Z/ HALEAKALA SUMMIT- 343 PM HST THU DEC 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM HST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM HST FRIDAY. EAST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH NOON FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION IF TRAVELING TO THE SUMMIT AREAS. $$
000 WWHW70 PHFO 261340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST FRI DEC 26 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT... HIZ022-262200- /O.CON.PHFO.WI.Y.0030.000000T0000Z-081226T2200Z/ HALEAKALA SUMMIT- 340 AM HST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... SUSTAINED WINDS FROM THE EAST OF AROUND 30 MPH WITH HIGHER GUSTS WILL CONTINUE THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION IF TRAVELING TO THE SUMMIT. $$ HOUSTON
000 WWHW70 PHFO 262150 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1150 AM HST FRI DEC 26 2008 HIZ022-262300- /O.EXP.PHFO.WI.Y.0030.000000T0000Z-081226T2200Z/ HALEAKALA SUMMIT- 1150 AM HST FRI DEC 26 2008 ...WIND ADVISORY WILL EXPIRE AT NOON HST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON HST TODAY. WINDS HAVE DECREASED OVER HALEAKALA. EXPECT EAST WINDS OF 20 TO 30 MPH...WITH SOME HIGHER GUSTS...TO CONTINUE TO DECREASE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:30 AM HST, 17 minutes earlier.
Area forecast discussion, Dec 23, 3:30 AM HST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE DEC 23 2008 .SYNOPSIS... TRADE WINDS WILL BECOME LOCALLY BREEZY BY WEDNESDAY AS STRONG HIGH PRESSURE MOVES IN FAR TO THE NORTH OF THE ISLANDS. THE AIRMASS WILL GRADUALLY BECOME MORE MOIST AND UNSTABLE AHEAD OF AN UPPER LEVEL LOW APPROACHING THE ISLANDS FROM THE EAST. THIS WILL LEAD TO INCREASING SHOWERS AS THE WEEK PROGRESSES...WITH UNSETTLED WEATHER AND LOCALLY HEAVY SHOWERS POSSIBLE AS WE HEAD INTO THE HOLIDAY WEEKEND. && .DISCUSSION... A SURFACE HIGH ABOUT 1100 MILES TO OUR NE WILL BE REPLACED BY A NEW...STRONGER HIGH TO OUR N OVER THE NEXT COUPLE DAYS. THIS WILL BUMP THE TRADES UP A NOTCH OR TWO...ESPECIALLY FOR THE WED-CHRISTMAS DAY TIMEFRAME WHEN IT WILL BE LOCALLY BREEZY. WE MAY NEED TO EXPAND THE SCA TO INCLUDE MORE TERRITORY FOR TONIGHT...AND WILL LET THE DAY SHIFT TAKE A LOOK AT THIS TODAY. INCREASING WINDSWELL MAY ALSO LEAD TO HIGH SURF FOR E FACING SHORES BY WED OR THU. OUR AIRMASS WILL GRADUALLY BECOME MORE MOIST AND UNSTABLE OVER THE NEXT FEW DAYS AS A VIGOROUS UPPER LEVEL LOW ABOUT 850 MILES E OF HILO SLOWLY HEADS W. SATELLITE SOUNDER DATA CONFIRMS SOMEWHAT HIGHER PRECIPITABLE WATER VALUES ARE SPREADING IN FROM THE E. AS THE ASSOCIATED MID/UPPER LOW APPROACHES...IT WILL TIGHTEN THE GRADIENT ALOFT. GUIDANCE SUGGESTS WINDS WILL INCREASE ABOVE ADVISORY LEVELS AT THE SUMMITS OF HALEAKALA...MAUNA KEA...AND MAUNA LOA AS EARLY AS TODAY. THE WINDS AT THE SUMMITS ARE EXPECTED TO REMAIN RATHER STRONG UNTIL THE GRADIENT RELAXES WITH THE ARRIVAL OF THE UPPER LOW ITSELF BY FRIDAY. INCOMING TRADE SHOWERS WILL SLOWLY INCREASE IN NUMBER AND INTENSITY OVER THE NEXT COUPLE DAYS. THEY WILL FIRST REMAIN FOCUSED OVER WINDWARD AND MAUKA SECTIONS TODAY...BUT AS THE WIND PICKS UP AND THE MOIST LAYER DEEPENS...MORE OF THESE SHOWERS WILL BE ABLE TO BE CARRIED OVER TO LEE SECTIONS OF THE SMALLER ISLANDS. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH THE STRENGTH AND THE PLACEMENT OF THE UPPER LOW LATE IN THE WEEK. MODEL STABILITY FIELDS AND MID LEVEL TEMPERATURES SUGGEST THAT THERE WILL BE A CHANCE FOR LOCALIZED DOWNPOURS STARTING THU NIGHT NEAR THE BIG ISLAND WITH THE THREAT SPREADING NW OVER THE REST OF THE CHAIN BY THE WEEKEND. CANNOT RULE OUT AN ISOLATED THUNDERSHOWER OR TWO AS WELL... ESPECIALLY NEAR THE BIG ISLAND. THIS EVENT APPEARS TO BE LACKING THE VERY DEEP TROPICAL MOISTURE FEED THAT THE LAST COUPLE HEAVY RAIN EVENTS HAD...BUT WILL HAVE MORE INSTABILITY TO WORK WITH. THIS WOULD TEND TO FAVOR MORE OF A LOCALIZED...SPORADIC HEAVY RAINFALL THREAT RATHER THAN A WIDESPREAD DRENCHING. THE GFS AND ECMWF BOTH KEEP THE WEATHER RATHER UNSETTLED INTO THE WEEKEND AS THEY DEVELOP A SURFACE TROUGH OVER THE ISLANDS...BUT THE DETAILS ARE STILL VERY UNCERTAIN. THE FORECAST HAD BEEN BROAD BRUSHED WITH THE CHANCE FOR HEAVY SHOWERS AND A SOMEWHAT WET TRADE WIND RAINFALL PATTERN. THE WINDS HAVE ALSO BEEN DECREASED OVER THE ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM THU FOR HALEAKALA SUMMIT AND BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM WED FOR ALENUIHAHA CHANNEL...BIG ISLAND LEEWARD WATERS...AND BIG ISLAND SOUTHEAST WATERS. && R BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:35 PM HST | Small Craft Advisory | HFO | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.